Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 119, NWS Gaylord, MI

December 8, 2011

NWS Gaylord, MI issued this small craft advisory at Dec 8, 2011, 10:53 AM EST. It took effect at Dec 8, 2011, 4:38 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2011, 10:53 AM EST (15:53 UTC)
In effect from
Dec 8, 2011, 4:38 PM EST
Expired
Dec 9, 2011, 4:23 PM EST
In force
24 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

554 
WHUS73 KAPX 081553
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1053 AM EST THU DEC 8 2011

LHZ347>349-090000-
/O.UPG.KAPX.SC.Y.0118.000000T0000Z-111209T0400Z/
/O.NEW.KAPX.GL.W.0076.111208T1553Z-111208T2200Z/
/O.NEW.KAPX.SC.Y.0119.111208T2200Z-111209T0400Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1053 AM EST THU DEC 8 2011

...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EST THIS
EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-LMZ323-341-342-344>346-LSZ321-322-090000-
/O.CON.KAPX.SC.Y.0118.000000T0000Z-111209T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1053 AM EST THU DEC 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
5 follow-up statements
505 
WHUS73 KAPX 082138
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
438 PM EST THU DEC 8 2011

LHZ347>349-090545-
/O.CAN.KAPX.GL.W.0076.000000T0000Z-111208T2200Z/
/O.EXT.KAPX.SC.Y.0119.111208T2138Z-111210T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
438 PM EST THU DEC 8 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE
WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-LMZ323-341-342-344>346-LSZ321-322-090545-
/O.EXT.KAPX.SC.Y.0118.000000T0000Z-111210T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
438 PM EST THU DEC 8 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
707 
WHUS73 KAPX 090342
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1042 PM EST THU DEC 8 2011

LHZ345-346-LMZ323-341-342-344>346-LSZ321-322-091145-
/O.CON.KAPX.SC.Y.0118.000000T0000Z-111210T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1042 PM EST THU DEC 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-091145-
/O.CON.KAPX.SC.Y.0119.000000T0000Z-111210T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1042 PM EST THU DEC 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
892 
WHUS73 KAPX 090914
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
414 AM EST FRI DEC 9 2011

LHZ345-346-LMZ323-341-342-344>346-LSZ321-322-091715-
/O.CON.KAPX.SC.Y.0118.000000T0000Z-111210T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
414 AM EST FRI DEC 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-091715-
/O.CON.KAPX.SC.Y.0119.000000T0000Z-111210T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
414 AM EST FRI DEC 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
477 
WHUS73 KAPX 091609
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1109 AM EST FRI DEC 9 2011

LHZ345-346-LMZ323-341-342-344>346-LSZ321-322-100015-
/O.CON.KAPX.SC.Y.0118.000000T0000Z-111210T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1109 AM EST FRI DEC 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-100015-
/O.CON.KAPX.SC.Y.0119.000000T0000Z-111210T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1109 AM EST FRI DEC 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
234 
WHUS73 KAPX 092123
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
423 PM EST FRI DEC 9 2011

LHZ347>349-092230-
/O.CAN.KAPX.SC.Y.0119.000000T0000Z-111210T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
423 PM EST FRI DEC 9 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ346-LMZ341-LSZ322-092230-
/O.CAN.KAPX.SC.Y.0118.000000T0000Z-111210T1000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
423 PM EST FRI DEC 9 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LSZ321-100530-
/O.CON.KAPX.SC.Y.0118.000000T0000Z-111210T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
423 PM EST FRI DEC 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-LMZ323-342-344>346-100530-
/O.CON.KAPX.SC.Y.0118.000000T0000Z-111210T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
423 PM EST FRI DEC 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 6:44 AM EST, 4 hours 9 minutes earlier.

Area forecast discussion, Dec 8, 6:44 AM EST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
644 AM EST THU DEC 8 2011

.SYNOPSIS.../ISSUED AT 356 AM/

WEST WINDS WILL CONTINUE TO FEED COLD AIR INTO NORTHERN MICHIGAN.
THE COLDEST AIR SO FAR THIS WINTER WILL ARRIVE BY FRIDAY. SOME
ACCUMULATING LAKE EFFECT SNOW IS EXPECTED...ESPECIALLY IN NORTHWEST
LOWER MICHIGAN. TEMPERATURES WILL MODERATE DURING THE WEEKEND...AS
HIGH PRESSURE BUILDS INTO THE OHIO VALLEY.

JZ

&&

.SHORT TERM.../ISSUED AT 356 AM/...TODAY

MUCH TALKED ABOUT BRIEF STOP-OVER FROM THE CANADIAN EXPRESS NOW
UNDERWAY AS NORTHERN CONUS FLOW REGIME AMPLIFIES DOWNSTREAM OF EAST
PACIFIC RIDGE AXIS. THIS HAS TAPPED SOME PRETTY IMPRESSIVE COLD AIR
(AT LEAST BY THIS EARLY WINTER STANDARDS)...WITH LATE EVENING
TEMPERATURES FALLING THROUGH THE TEENS OVER THE WESTERN LAKES.
COLDEST AIR YET TO COME...CURRENTLY TUCKED BEHIND SOUTHEAST DIVING
SHORTWAVE OVER CENTRAL CANADA. LAKE RESPONSE KICKING IN ABOUT AS
ANTICIPATED...WITH AGGRESSIVE LAKE SUPERIOR RESPONSE AND ORGANIZING
BANDING STRUCTURE (EVEN HAD A LIGHTNING STRIKE OVER THE KEWEENAW
PENINSULA)...WHILE DEEP LAYER DRY AIR REGIME OVER NORTHERN LAKE
MICHIGAN (00Z GRB SOUNDING SAYS IT ALL WITH A PWAT VALUES OF ONLY
0.11 INCHES AND VIRTUALLY NO MOISTURE ABOVE 900MB INVERSION) QUICKLY
QUELLED RATHER IMPRESSIVE EARLY EVENING SNOW SHOWER ACTIVITY OVER
THAT LAKE. WHILE TEMPERATURES WILL CONTINUE TO COOL THROUGH THE END
OF THE WORK WEEK...AN ABSOLUTELY UNCOOPERATIVE ATLANTIC AND
MAINTENANCE OF AN AGGRESSIVE NORTH PACIFIC FLOW PATTERN ENSURES THIS
COLD SNAP TO REMAIN VERY TRANSIENT...WITH PACIFIC AIR OVERSPREADING
OUR AREA BY LATER THIS WEEKEND INTO EARLY NEXT WEEK...ONCE AGAIN
ALLOWING TEMPERATURES TO RETURN TO ABOVE NORMAL LEVELS. FORECAST
CONCERNS CENTER ON IMPACTS FROM THE END OF THE WEEK COLD AIR...
SPECIFICALLY LAKE INDUCED SNOW CONCERNS (AMOUNTS AND POSSIBLE
HEADLINES).

TODAY...COLD AIR WILL CONTINUE TO BUILD ACROSS THE AREA TODAY ON THE
HEELS OF AT TIMES GUSTY WEST TO SOUTHWEST WINDS. NO SPECIFIC
FEATURES TO HONE IN ON TODAY TO GENERATE ANY SYNOPTIC SNOWS...SO
FOCUS WILL REMAIN LAKE PROCESSES. NO DOUBT OVER-WATER
INSTABILITY/LOW LEVEL LAPSE RATES MORE THAN SUPPORTIVE FOR LAKE
INDUCED SNOWS AS DELTA T/S PUSH THE LOWER 20S. HOWEVER...IT
INCREASINGLY APPEARS THIS WILL BE A LOW IMPACT EVENT THROUGH TODAY
(AND LIKELY BEYOND...SEE BELOW). LAKE SUPERIOR SNOW GUNS WILL BE
RUNNING IN EARNEST...AS COMBO OF SYNOPTIC MOISTURE...DEEP INVERSION
LEVELS...EXCELLENT FETCH LENGTHS...AND NEAR 700MB INVERSION LEVELS
(DID I MENTION OMEGA PEGGED IN DGZ)...WILL RESULT IN VERY INTENSE
SNOW BANDS THROUGH THE DAY. HOWEVER...NEARLY ALL AVAILABLE GUIDANCE
NOW SUPPORTS SLIGHT BACKING OF NEAR SURFACE WIND FIELDS BY LATER
THIS MORNING AND EARLY AFTERNOON OVER UPPER MICHIGAN...FORCING
BULLSEYE OF MAX CONVERGENCE OFFSHORE. THIS IS ALREADY OCCURING...BUT
NOTED SUBTLE WIND SHIFT IN THE WIND FIELDS OVER LAKE SUPERIOR ALONG
SURFACE TROUGH AXIS WILL LIKELY BRING AN INTENSE SNOW BAND BACK
ONSHORE EARLY THIS MORNING...BEFORE FOCUS ONCE AGAIN SHIFTS OFF THE
POINT INTO ONTARIO. STILL THINK SOUTHERN MOST BAND BAY OCCASIONALLY
CLIP THE POINT THROUGH THE DAY AS SUBTLE WIND SHIFTS OCCUR.
TENTATIVELY HAVE A QUICK INCH OR TWO EARLY IN THE MORNING...WITH
ANOTHER INCH DURING THE AFTERNOON. OF COURSE...TRENDS WILL HAVE TO
BE CLOSELY WATCHED...AS SOUTHERN MOST BAND LIKELY TO BE THE DOMINATE
ONE...EASILY PRODUCING INCH PER HOUR SNOWFALL RATES. ELSEWHERE...
BESIDES THE BAND INITIALLY MOVING THROUGH THIS MORNING...EXPECT MOST
OF EASTERN UPPER TO REMAIN DRY UNDER PARTLY CLOUDY SKIES. FOR
NORTHWEST LOWER...LAKE PROCESSES PURELY DELTA T DRIVEN...WITH
OTHERWISE LITTLE SUPPORT FOR ANY MEANINGFUL SNOWS UNDER MAINTENANCE
OF DRY AIR (CONFIRMED BY SINGLE DIGIT DEWPOINTS PUSHING INTO
NORTHWEST WISCONSIN) AND RELATIVELY SHORT FETCH LENGTHS. MAY SEE A
QUICK UPTICK EARLY THIS MORNING AS ILL DEFINED UPSTREAM MOISTURE
AXIS PIVOTS ACROSS THE NORTH END OF THE LAKE. OTHERWISE...JUST
CANNOT FIND ANY SUPPORT FOR PERSISTENT ACCUMULATING SNOWS ACROSS
NORTHWEST LOWER. STEERING FLOW STREAMLINE ANALYSIS SHOWS WSW FLAVOR
TO THE WIND FIELD...SUGGESTING MOST SUSTAINED ACTIVITY NORTH OF
M-32...ESPECIALLY DOWNWIND OF LITTLE TRAVERSE BAY (ALSO HELPED BY
GREEN BAY ADDED FETCH). EVEN HERE...CAN ENVISION NO MORE THAN A
COUPLE INCHES BY THIS EVENING...WITH AMOUNTS QUICKLY TAPERING OFF TO
THE SOUTH OF M-32.

MSB

&&

.LONG TERM.../ISSUED AT 356 AM/...TONIGHT AND BEYOND

TONIGHT THROUGH FRIDAY NIGHT...PERIOD WILL REMAIN DOMINATED BY LAKE
PROCESSES AS TEMPERATURES FURTHER COOL...AIDED BY APPROACH OF
SHORTWAVE TROUGH ON FRIDAY.

FOR EASTERN UPPER...HEAVY SNOWS SHOULD CONTINUE OFF LAKE
SUPERIOR...BUT TARGET AREA STILL APPEARS TO BE NORTH OF THE POINT
INTO ONTARIO IN SLIGHTLY BACKED LOW LEVEL WIND FIELD. WEAK LAND
BREEZE COMPONENT TONIGHT INTO EARLY FRIDAY SHOULD ONLY HELP THE
CAUSE...FORCING MAXIMUM CONVERGENCE OFFSHORE. INHERITED FORECAST
ALREADY TRENDED TOWARDS THIS LESS IMPACT SCENARIO...WITH POPS
RELEGATED TO RIGHT NEAR WHITEFISH POINT THROUGH FRIDAY. ONCE
AGAIN...WILL NEED TO CLOSELY WATCH BAND ORIENTATION AS ALL SYSTEMS
REMAIN SUPPORTIVE OF EXTREMELY HEAVY SNOWFALL RATES WITH IT. PASSAGE
OF AFOREMENTIONED SHORTWAVE DOES BRING WINDS AROUND A TOUCH MORE WNW
BY LATER FRIDAY AND FRIDAY NIGHT...BRINGING BETTER SNOWS INTO
NORTHWEST CHIPPEWA COUNTY. THINK THIS COULD BE THE PERIOD FOR SOME
DECENT ACCUMULATIONS...ESPECIALLY IF PROGGED MESO-LOW DEVELOPMENT
NORTH OF THE POINT IS REALIZED (WHICH WOULD FORCE EXCELLENT
CONVERGENCE ZONE INTO THE AREA).

FOR NORTHWEST LOWER...ESSENTIALLY A PURE LAKE INDUCED PROCESS...WITH
LITTLE IN THE MEANS OF SYNOPTIC MOISTURE SUPPORT THROUGH THE
DURATION. MODEL OVERLAYS/DERIVED SOUNDINGS CONTINUE TO SHOW LESS
THAN IMPRESSIVE SIGNATURES (OTHER THAN SIMPLE LOW LEVEL LAPSE
RATES)...WITH SHARP 800MB INVERSION AND PROLONGED MAINTENANCE OF
INVERTED-V SIGNATURE UP TO 850MBS. CURRENT LAKE PROCESSES ALREADY
FORETELLING OF UPCOMING EVENT...WITH VERY LIMITED LAKE RESPONSE (IN
FACT...HARDLY EVEN A LAKE INDUCED CLOUD) DESPITE GOOD DELTA T/S.
LAPSE RATES DO INCREASE...AND LOWER TO MIDDLE 20 DELTA T/S SHOULD
SUPPORT NUMEROUS SNOW SHOWERS IN FAVORED WEST TO WSW FLOW AREAS
THROUGH FRIDAY. SIMPLE PERSISTENCE OF ACTIVITY SUPPORTS AN INCH OR
TWO EACH PERIOD...BUT WELL SHORT OF ANY HEADLINE AMOUNTS. "BEST"
POTENTIAL REMAINS CENTERED DOWNWIND OF LITTLE TRAVERSE BAY...WITH
SUBTLE WIND SHIFT FOCUSING MOST PERSISTENT ACTIVITY IN THE MORE
TRADITIONAL WNW SNOWBELTS LATER FRIDAY AND FRIDAY NIGHT. SUPPOSE BY
THE TIME EVERYTHING BEGINS TO WRAP UP EARLY SATURDAY...A LOCALIZED 6
INCH OR MORE AMOUNT IS POSSIBLE DOWNWIND OF THE BAY...BUT THIS
SHOULD EASILY BE MORE THE EXCEPTION THAN THE RULE...WITH MOST AREAS
COMING IN WITH JUST A COUPLE INCHES. AWAY FROM THE FAVORED LAKE
AREAS...WOULD EXPECT NO MORE THAN A FEW FLURRIES AND VERY LIGHT SNOW
SHOWERS...YET FURTHER DELAYING THE FIRST SIGNIFICANT ACCUMULATING
SNOW THIS WINTER SEASON (AND THE WAIT COULD BE SEVERAL DAYS LONGER).

MOST STRAIGHTFORWARD PART OF THE FORECAST REMAINS THE
TEMPERATURES...WITH VARIOUS GUIDANCE AND LOW LEVEL THERMAL PROGS
SUPPORTING HIGHS FRIDAY ONLY REACHING THE LOWER TO MIDDLE 20S.

SATURDAY AND SATURDAY NIGHT...TROUGH PIVOTS EAST...WITH ALL SIGNS
POINTING TO RATHER IMPRESSIVE WAA AS FLOW QUICKLY BECOMES SOUTHWEST.
NO APPRECIABLE MOISTURE RETURN...SO OTHER THAN SOME LINGERING LIGHT
LAKE SNOWS SATURDAY...THIS PERIOD SHOULD BE A DRY ONE. PER THE USUAL
FOR THIS TIME OF YEAR...SURFACE TEMPERATURE RESPONSE IS SOMEWHAT
DELAYED...WITH HIGHS SATURDAY STILL STUCK IN THE 20S. TRENDS ARE
QUICKLY UPWARD THEREAFTER...AS THE FOLLOWING DISCUSSION TALKS
ABOUT.

MSB

REST OF THE FORECAST...AFTER SOME LINGERING SW FLOW LAKE ENHANCEMENT
POTENTIAL WITH A DEPARTING CLIPPER SAT EVENING...WARMER/DRIER AIR
WILL FLOOD THE REGION. HIGH PRESSURE WILL HOLD TIGHT FROM THE OHIO
VALLEY FROM SOUTHERN NEW ENGLAND...PUMPING IN THE WARMER/DRIER AIR
ON DEEP SW FLOW. 850MB TEMPS WILL BE 3 TO 4C BY SUNDAY EVENING. MAX
TEMPS WILL BE NUDGED UPWARDS A BIT SUNDAY/MONDAY...WITH MOST PLACES
AROUND 40F BY MONDAY. BY LATE MONDAY...A MIXED PRECIP THREAT MAY
WORK INTO EASTERN UPPER...AS A WARM CONVEYOR BELT DEVELOPS EASTWARD
AHEAD OF A COLD FRONT ENTERING THE UPPER MS VALLEY.

PRECIP CHANCES WILL SLOWLY EXPAND EASTWARD MONDAY NIGHT/TUESDAY...AS
THE DEEP MOISTURE PLUME AND EVENTUALLY THE COLD FRONT INVADE FROM
THE WEST. WOULD NOT PRECLUDE SOME RAIN NEAR THE COASTS...BUT WITH
EVAP COOLING POTENTIAL PRECIP LOOKS LIKE MOSTLY LIGHT SNOW.
INTRUSION OF COOLER AIR BEHIND THIS SYSTEM IS MUCH LESS DRASTIC THAN
THE CURRENT AIRMASS (850MB TEMPS TO -10C)...WHICH WILL LIMIT LAKE
EFFECT POTENTIAL TUESDAY NIGHT/WEDNESDAY. BUT TEMPS WILL BE COOLING
OFF TOWARD CLIMO BY MIDWEEK.

JZ

&&

.MARINE.../ISSUED AT 356 AM/

EXCELLENT...AND FURTHER INCREASING...OVER-WATER INSTABILITY
CONTINUES TO SUPPORT SCA PRODUCING GUSTY WEST WINDS AND CHOPPY WAVES
OVER ALL NEARSHORE WATERS THROUGH AT LEAST THIS EVENING. SLOW
IMPROVEMENT EXPECTED LATER TONIGHT AND FRIDAY...ALTHOUGH EXTENSIONS
TO SCA LIKELY...ESPECIALLY ACROSS LAKE MICHIGAN AND WHITEFISH BAY.

MSB

&&

.AVIATION.../ISSUED AT 638 AM/...VALID FOR 12Z TAFS

WEST FLOW LAKE INDUCED STRATO-CU AND SNOW SHOWER ACTIVITY TO
DOMINATE THE NEXT 24 HOURS (AND BEYOND) ACROSS THE TAF SITES.
SIGNIFICANT LACK OF UPSTREAM MOISTURE SHOULD KEEP CIGS SOLIDLY IN
VFR/OCCASIONAL MVFR CATEGORY WITH ONLY MINIMAL RESTRICTIONS TO
VISIBILITY. GREATEST IMPACT EXPECTED A KPLN...WHERE BRIEF MVFR VIS
RESTRICTIONS ARE POSSIBLE AT TIMES THROUGH TONIGHT.

MSB

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR LMZ323-341-
     342-344>346.
LS...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR LSZ321-322.

&&
Hazardous weather outlook, Dec 8, 4:13 AM EST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
413 AM EST THU DEC 8 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
091200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
413 AM EST THU DEC 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF LAKE EFFECT SNOW WILL IMPACT AREAS NEAR WHITEFISH POINT
AND ACROSS PORTIONS OF NORTHWEST LOWER MICHIGAN THROUGH TONIGHT.
SOME ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF LAKE EFFECT SNOW WILL IMPACT AREAS NEAR WHITEFISH POINT
AND OVER PORTIONS OF NORTHWEST LOWER MICHIGAN FRIDAY AND FRIDAY
NIGHT. SOME ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.

MSB

In the hours before

Local storm report, Dec 8, 8:34 AM EST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
834 AM EST THU DEC 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 AM     SNOW             5 N PARADISE            46.71N 85.03W
12/08/2011  E6.0 INCH        CHIPPEWA           MI   BROADCAST MEDIA

            24 HR TOTAL THRU 8 AM.

&&

BERGER

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 10:53 AM ESTGale WarningAPX6 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.